News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Medication side effects


 marieann - Mon Dec 11, 2006 6:53 pm

I am a 30 year old female that has hyperthyroid. I am on Propylthiouracil and I have some of the side effects but when i went to the emergency room I was told that i have acid reflux and that is what is causing my severe coughing, Could I have been misdiagnosed? I have a sore throat and cough alot.
 Dr. Chan Lowe - Mon Dec 11, 2006 10:27 pm

User avatar When you say misdiagnosed, which diagnosis are you referring to? There are many reasons for coughs, and acid reflux is one of the more common causes. If severe enough it could cause a sore throat, but this is not classic. Other common causes of reflux are post-nasal drip which can also cause a sore throat, a class of medications known as beta-blockers, and asthma.

Fill me in a bit more on your question and I'll try to help you a little more specifically.
 marieann - Tue Dec 12, 2006 6:14 am

mclowejr wrote:When you say misdiagnosed, which diagnosis are you referring to? There are many reasons for coughs, and acid reflux is one of the more common causes. If severe enough it could cause a sore throat, but this is not classic. Other common causes of reflux are post-nasal drip which can also cause a sore throat, a class of medications known as beta-blockers, and asthma.

Fill me in a bit more on your question and I'll try to help you a little more specifically.


I think that I may have been mis diagnosed with the acid reflux. I seen my bloodwork and I have hyperthyroid. I just don't want the sideeffect of the prescription that I am on. If I have a sore throat, fever, and or cough I may have low white blood cell counts and I don't know where that would lead too but I don't want it.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here